Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 232, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 7, 2005, 5:29 PM CDT for Upshur County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2005, 5:29 PM CDT (22:29 UTC)
- Expired
- Aug 7, 2005, 6:20 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Upshur County, TX
The radar
The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 072229 SVRSHV TXC459-072330- /O.NEW.KSHV.SV.W.0232.050807T2229Z-050807T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 529 PM CDT SUN AUG 7 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UPSHUR COUNTY IN NORTHEAST TEXAS * UNTIL 630 PM CDT * AT 522 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF GILMER...AND MOVING SLOWLY SOUTHWEST AT 10 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UPSHUR COUNTY IN NORTHEAST TEXAS UNTIL 630 PM CDT. LAT...LON 3268 9471 3286 9475 3287 9510 3265 9509 $$
1 follow-up statement
000 WWUS54 KSHV 072320 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 619 PM CDT SUN AUG 7 2005 TXC459-072329- /O.CAN.KSHV.SV.W.0232.000000T0000Z-050807T2330Z/ UPSHUR TX- 619 PM CDT SUN AUG 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR UPSHUR COUNTY IS CANCELLED... THE THUNDERSTORM...JUST WEST OF GILMER...STILL MAY PRODUCE DEADLY LIGHTNING...AND GUSTY WINDS. HOWEVER...THE STORM IS NO LONGER SEVERE. LAT...LON 3268 9471 3286 9475 3287 9510 3265 9509 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:31 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 7, 2:31 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 231 PM CDT SUN AUG 7 2005 .DISCUSSION... NOT MUCH CHANGE FROM THE PREVIOUS FORECAST PACKAGE. A PERSISTENT WEATHER PATTERN IS FORECAST FOR THE NEXT SEVERAL DAYS. THE LOW PRESSURE AREA SPINNING OVER THE NORTHEAST COAST OF THE GULF OF MEXICO IS PROGGED TO CONTINUE OVER THE SAME AREA...BUT GRADUALLY DISSIPATE. BOTH THE NAM AND THE GFS PROG A WEAK UPPER LEVEL SHORT WAVE TO PERSIST OVER THE FOUR STATE AREA THROUGH TUESDAY...THUS WILL CONTINUE WITH THE CHANCE OF SCATTERED MAINLY AFTERNOON AND EVENING STORMS OVER THE FOUR STATE AREA THROUGH WEDNESDAY. BEST CHANCE OF RAIN LOOKS TO BE TUESDAY WHEN THE SHORT WAVE IS FORECAST TO BE THE STRONGEST. THE END OF THE WEEK LOOKS DRYER AS HIGH PRESSURE SLOWLY BUILDS BOTH AT THE SURFACE AND ALOFT. TEMPERATURES WILL BE RATHER PERSISTENT THROUGH THE WEEK. THE HIGHS WILL ACTUALLY OCCUR EARLY IN THE AFTERNOONS WITH CLOUDS AND WINDS FROM SCATTERED THUNDERSTORMS DROPPING TEMPERATURES BY LATE AFTERNOON...AT LEAST FOR THE MONDAY THROUGH WEDNESDAY TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 94 72 94 / 20 30 20 40 MLU 71 93 71 93 / 20 30 20 40 DEQ 70 93 70 93 / 30 30 20 40 TXK 73 93 74 93 / 20 30 20 40 ELD 70 94 71 93 / 20 30 20 40 TYR 74 94 74 94 / 30 30 20 40 GGG 73 94 74 94 / 30 30 20 40 LFK 72 94 73 94 / 30 40 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/03
Hazardous weather outlook, Aug 7, 12:00 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN AUG 7 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE COMBINATION OF AFTERNOON HEATING...AND A MOIST AND UNSTABLE ATMOSPHERE...WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...OVER THE FOUR STATE REGION. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY PRODUCING HIGH WIND GUSTS... HAIL...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE THROUGH MIDWEEK. A FEW STORMS COULD BE STRONG TO SEVERE...PRODUCING HIGH WIND GUSTS...HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:11 PM CDT | Flash Flood Warning | SHV | Gregg | 2 hr |
| Aug 7, 5:47 PM CDT | Severe Thunderstorm Warning | SHV | Titus | 43 min |
| Aug 7, 6:27 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.